MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-04-050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Foreign Body Reaction (1868); Pain (1994); Loss of Range of Motion (2032); Distress (2329); Test Result (2695); No Code Available (3191); Metal Related Pathology (4530); Physical Asymmetry (4573)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the ultamet 58x40 metal liner, and 40x1.5 head was removed and replaced with poly liner and new head.Metalosis.Doi: (b)(6) 2010.Dor: (b)(6) 2020.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a device history record (mre) review, was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
In addition to what previously alleged, records allege injury, metallosis, limited daily activities, emotional trauma and distress.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(6) 2020, the operative noted black staining metal debris was found in the liner.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.In addition to what was previously reported in the medical records.After review of the records the patient was revised to address metallosis, limited ranged of motion, tenderness and weakness operative note reported backside wear of metal liner.Metal debris noted diffusely scattered in the anterior portion of the joint and was concentrated behind the metal liner.The trunnion inside the head is far as metal debris but no abnormal wear notching or scratching of the trunnion.The head had appropriate fixation, impacted on it made sure it fit and had no wobble or wear.Noted liner had black staining metal debris.Knee and ankle heights were uneven.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, it was reported that the ultamet 58x40 metal liner, and 40x1.5 head was removed and replaced with poly liner and new head.Metalosis.Doi: (b)(6) 2010.Dor: (b)(6) 2020.Left hip.The product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4) _x-ray_images-received 07-nov-2023.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the tri-lock bps sz 5 std offset would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
TRI-LOCK BPS SZ 5 STD OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key10587646
Report Number1818910-2020-20936
Device Sequence Number2822831
Product Code LPH
UDI-Device Identifier10603295000761
UDI-Public10603295000761
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/06/2020
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2020
Device Model Number1012-04-050
Device Catalogue Number101204050
Device Lot NumberEE5EH1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer03/22/2021
06/15/2022
03/01/2023
03/10/2023
04/14/2023
04/28/2023
05/22/2023
10/07/2023
01/26/2024
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date03/24/2021
06/21/2022
03/09/2023
03/13/2023
04/27/2023
04/30/2023
06/09/2023
10/10/2023
01/29/2024
Date Device Manufactured02/10/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/14 ARTICUL 40MM M SPEC+1.5; 12/14 ARTICUL 40MM M SPEC+1.5; APEX HOLE ELIM POSITIVE STOP; PINNACLE 100 ACET CUP 58MM; PINNACLE MTL INS NEUT40IDX58OD; PINNACLE MTL INS NEUT40IDX58OD; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP ACETABULAR LINERS; 12/14 ARTICUL 40MM M SPEC+1.5; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite